New York, 2004Flash Flood in New York, July 23, 2004
July 23, 2004 · NWS ALY · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 23, 10:10 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 23, 10:10 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1110 AM EDT FRI JUL 23 2004
.SYNOPSIS...A COLD FRONT OVER WESTERN NEW YORK STATE WILL PUSH
GRADUALLY EAST ACROSS THE REGION THIS AFTERNOON AND EVENING INTO
A VERY MOIST AIRMASS.
&&
.SHORT TERM (TODAY)...
UPDATED THE FORECAST TO DOWN PLAY THUNDERSTORM THREAT. CLOUDS COVER
WILL HOLD TEMPERATURES DOWN. 12Z KALB SOUNDING HAS A TRIGGER TEMP
82 DEGREES AND WE SHOULD NOT GET QUITE THAT WARM. ALSO HAVE AN
INVERSION AT 700 MB. RUNNING WITH SHOWERS LIKELY AND ISOLATED
THUNDERSTORMS. HAVE BEEN GETTING THE OCCASIONAL LIGHTNING STRIKES
THIS AM.
HEAVY RAINS ARE EXPECTED AS AIRMASS VERY MOIST WITH HIGH
PRECIPITABLE WATER...12Z KALB 1.88 INCHES. FLASH FLOOD GUIDANCE
NUMBERS ARE HIGH. AS LONG AS STORMS ARE MOVING SHOULD NOT HAVE
WIDESPREAD PROBLEMS. WILL HAVE TO WATCH SMALL STREAM AND CREEKS THAT
RESPONSE QUICKLY WHERE HEAVY RAINS OCCUR. LARGER RIVERS WILL HAVE
RISES.
&&
.AVIATION...MVFR CONDITIONS ACROSS REGION THROUGH THIS AFTERNOON
INTO TONIGHT AS COLD FRONT PRESSES THROUGH TRIGGERING SHOWERS. IFR
CONDITIONS WILL OCCUR WITH HEAVY SHOWERS. CLOUD HEIGHTS WILL RISE
TO VFR OVERNIGHT AS DRIER AIR BEGIN TO MOVE INTO REGION ACROSS
NORTHWESTERN PORTION OF FORECAST AREA. CONDITIONS WILL BE WORST
ACROSS SOUTHEASTERN NEW YORK INTO SOUTHERN NEW ENGLAND WITH FRONT
AND SHOWERS LINGERING INTO SATURDAY.
&&
.HYDRO...CONVECTION WITH LOCALLY TORRENTIAL DOWNPOURS WILL OCCUR
TODAY. HEAVY RAINS SHOULD BE CONFINED TO RATHER SMALL AREAS AND
FLOODING IS ONLY LIKELY TO OCCUR WHERE DOWNPOURS OCCUR. SMALL
STREAMS WILL EXPERIENCE SHARP RISES FROM THE STORMS AND SOME MINOR
FLOODING MAY BE POSSIBLE. LARGER RIVERS SHOULD NOT HAVE MUCH IMPACT.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
NY...NONE
VT...NONE
MA...NONE
CT...NONE
&&
Hazardous weather outlook, Jul 23, 3:00 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT FRI JUL 23 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Ulster
- When
- July 23, 12:00 PM EST to 1:00 PM EST
- Where
- Ulster County, Sundown
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Few roads washed out and one trailer surrounded by water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, July 23, 2004$50,000 · 1 event
- Flash Flood in New York, July 23, 2004$50,000 · 1 event
- Flash Flood and Hail in Oklahoma, July 23, 2004$21,000 · 65 kt wind · 11 events
- Flood in Vermont, July 23, 2004$20,000 · 1 event
- Heavy Rain in New York, July 23, 20041 injured · 2 events
- Flash Flooding and Lightning Strike in Colorado, July 23, 20046 events
- Flash Flooding in New Jersey, July 23, 20045 events
- Hail and Damaging Winds in Oklahoma, July 23, 20041.75 in hail · 5 events
- Damaging Winds in South Carolina, July 23, 200460 kt wind · 3 events
- Flash Flooding in Arkansas, July 23, 20043 events
- Waterspouts in Gulf of Mexico, July 23, 20042 events
- Damaging Winds in Missouri, July 23, 2004$2,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412862.